Alert archive / Wisconsin / Gale Warnings in 2018
Gale Warning 18, NWS Milwaukee, WI
NWS Milwaukee, WI issued this gale warning at Nov 4, 2018, 11:50 PM CST. It took effect at Nov 5, 2018, 12:00 AM CST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 4, 2018, 11:50 PM CST (05:50 UTC)
- In effect from
- Nov 5, 2018, 12:00 AM CST
- Expired
- Nov 5, 2018, 3:00 AM CST
- In force
- 3 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
991 WHUS73 KMKX 050550 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 1150 PM CST Sun Nov 4 2018 ...GALES INTO EARLY MONDAY MORNING NORTH HALF OF LAKE MICHIGAN... LMZ261-362-364-366-563-565-567-868-050900- /O.CAN.KMKX.GL.W.0017.000000T0000Z-181105T0900Z/ /O.NEW.KMKX.GL.W.0018.181105T0600Z-181105T0900Z/ Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- 1150 PM CST Sun Nov 4 2018 ...GALE WARNING IN EFFECT UNTIL 3 AM CST MONDAY... The National Weather Service in Milwaukee/Sullivan has issued a Gale Warning...which is in effect until 3 AM CST Monday. * WINDS: Southeast gales to 35 to 40 knots into early Monday morning, then diminishing to south 25 kt to 30 kt. * WAVES: Waves 8 to 12 ft occasionally to 16 ft subsiding to 6 to 9 ft occasionally to 12 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ LMZ080-669-671-673-675-777-779-870-872-874-876-878-050700- /O.CAN.KMKX.GL.W.0017.000000T0000Z-181105T0600Z/ Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 1150 PM CST Sun Nov 4 2018 ...GALE WARNING IS CANCELLED... The National Weather Service in Milwaukee/Sullivan has cancelled the Gale Warning. The gales have ended over the southern half of Lake Michigan. South to southwest 25 kt to 30 kt the remainder of the night. $$ LMZ643>646-051200- /O.CON.KMKX.SC.Y.0086.000000T0000Z-181105T1200Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 1150 PM CST Sun Nov 4 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY... * WINDS: Southwest around 15 knots gusting up to 25 knots. * WAVES: 5 to 10 ft subsiding to 2 to 4 ft by sunrise. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/mkx
1 follow-up statement
595 WHUS73 KMKX 050907 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 307 AM CST Mon Nov 5 2018 ...Gales Weakening Across Northern Portions Of Lake Michigan... ...More Gales Possible Tuesday Across Southern Portions Of The Lake... LMZ261-362-364-366-563-565-567-868-051015- /O.EXP.KMKX.GL.W.0018.000000T0000Z-181105T0900Z/ Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- 307 AM CST Mon Nov 5 2018 ...GALE WARNING WILL EXPIRE AT 3 AM CST EARLY THIS MORNING... The Gale Warning will expire at 3 AM CST early this morning. Winds have weakened to 30 knots or lower across this area. Thus, the Gale Warning has been allowed to expire. $$ LMZ643>646-051500- /O.EXT.KMKX.SC.Y.0086.000000T0000Z-181105T1500Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 307 AM CST Mon Nov 5 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM CST THIS MORNING... The Small Craft Advisory is now in effect until 9 AM CST this morning. * WINDS: Southwest 15 to 20 knots, gusting up to 25 knots until the middle morning hours. Winds gradually weakening through the rest of today. * WAVES: 4 to 7 feet, subsiding to 2 to 4 ft by the middle morning hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ080-669-671-673-675-777-779-870-872-874-876-878-051715- /O.NEW.KMKX.GL.A.0012.181106T1500Z-181107T0000Z/ Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 307 AM CST Mon Nov 5 2018 ...GALE WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... The National Weather Service in Milwaukee/Sullivan has issued a Gale Watch...which is in effect from Tuesday morning through Tuesday afternoon. * WINDS: West to 35 knot gales late Tuesday morning into Tuesday afternoon. * WAVES: 4 to 7 feet, occasionally to 9 feet, building to 7 to 10 feet, occasionally to 13 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased...but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ Wood www.weather.gov/mkx
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this gale warning went out at Nov 4, 11:39 PM CST, 11 minutes earlier.
Area forecast discussion, Nov 4, 11:39 PM CST, 11 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 1139 PM CST Sun Nov 4 2018 .UPDATE...The forecast is on track for tonight through Monday night. && .AVIATION(06Z TAFS)...Cigs of 600-1900 feet will prevail early Mon AM becoming 1-3 kft later in the morning. The stratus may become scattered Mon afternoon over portions of ern WI. More widespread rain is expected Mon nt with Cigs below 1 kft and Vsbys of 2-5SM BR. && .MARINE...A Small Craft Advisory is in effect for the nearshore waters until 6 AM Monday due to gusty swly winds and high waves. A Gale Warning remains in effect over the north half of Lake MI until 3 AM Monday. Southeasterly gales of 35 to 40 knots are forecast along with very high waves. && .PREV DISCUSSION... (Issued 1003 PM CST Sun Nov 4 2018) UPDATE...The occluded front is now over se WI while the rain is diminishing in coverage via a mid level dry slot. The wind speeds are much less with the passage of the occluded front. Stratocumulus will likely continue for Mon with rain expected once again Mon nt. MARINE...A Gale Warning will expire at midnight or earlier for the nearshore waters and the southern half of Lake MI. A Small Craft Advisory will likely be needed until 12Z Mon for gusty swly winds and lingering high waves. A Gale Warning remains in effect over the northern half of the lake for sely gales to 40 kts. PREV DISCUSSION... (Issued 609 PM CST Sun Nov 4 2018) UPDATE...The occluded low over wrn WI will track to wrn Lake Superior after midnight while the occluded front moves newd across srn WI this evening. The passage of the occluded front and upper trough will maintain the showers for the evening with diminishing afterward. The 35 to 45 mph wind gusts will also gradually weaken over ern WI and Lake MI as the pressure gradient and winds are weaker with the passage of the occluded front. AVIATION(00Z TAFS)...Cigs of 600-1900 feet will prevail tnt becoming 1-3 kft Mon AM. The stratus may become scattered Mon afternoon over portions of ern WI. MVFR vsbys are expected with the rain this evening becoming P6SM afterward. PREV DISCUSSION... (Issued 347 PM CST Sun Nov 4 2018) SHORT TERM... Tonight and Monday ...Forecast confidence is High. Surface low pressure is moving into southwest Wisconsin late this afternoon. It is expected to maintain its strength as it moves into northwest Wisconsin overnight. Strong southeast winds will wind down later this evening and become southwest overnight. There will likely be some gusts to 20 knots overnight. Showers will wind down late this evening after the main mid level shortwave moves through. There is a small chance for showers after midnight with a second, weaker shortwave. Drier air briefly moves in on Monday before the next system approaches. LONG TERM... Monday Night through Wednesday... Forecast confidence is Medium. A robust upper trough will swing through the Midwest Mon-Mon nt and the Great Lakes region Tue. This is a similar setup to what we are seeing today, except there will be a more elongated surface low pressure trough that extends from northwest WI to southeast Michigan. This is due to the southern portion of the trough being more dominant with forcing and shifting out ahead of the northern portion and becoming out of phase. Look for rain to begin spreading into southern WI late Monday afternoon and overspread the area by mid Monday evening. Showers will taper off Tuesday. Total rainfall with this system should be between 0.25 and 0.40 inch. Westerly winds will increase in the wake of the low in southern WI Tuesday morning. Gusty west winds will persist through Wednesday as that northern part of the trough finally tracks across the Upper Great Lakes. Thursday through Friday... Forecast confidence is Medium. Colder air will begin funneling into southern WI on Thu in the wake of that upper trough. Another upper trough will swing through the Northern Plains and Upper Great Lakes Thu afternoon through Fri night. This will usher the coldest air so far this season into WI with lows getting down into the teens Fri nt. Some light snow is possible with a weak clipper along this push of arctic air Thu nt. The ECWMF used to have a snowier solution, but is now drier than the GFS with the 12z run. Saturday and Sunday... Forecast confidence is Low. Another weak clipper system could bring light snow to southern WI Saturday night into Sunday morning, but there is not a lot of confidence in this yet. The weekend will be chilly, with brisk northwest winds likely for Sunday. AVIATION(21Z TAFS)... Southeast wind gusts of 30 to 40 knots will continue through the evening. Winds will become westerly overnight with a some gusts of 15 to 20 knots possible. South winds on Monday may gust 15 to 20 knots. Ceilings will drop to 500 to 900 ft this evening and will likely linger through the night. They will improve late Monday morning. A period of MVFR to VFR is possible Monday afternoon before the next system moves in. Expect ceilings of 1000-2500 to move in west to east Monday evening. Rain showers will continue through the evening, diminishing after midnight. Then a brief period of dry weather is expected Monday afternoon before more rain moves in Monday evening. MARINE... Nearshore waters...South to southeast gales to 40 knots are expected through the evening. A few gusts to 45 knots are possible. Southwest winds will gust to 25 knots after midnight. A small craft advisory will be needed. Waves will be 9 to 15 feet this evening, slowly subsiding tonight. The next system will move through Tuesday. Gusty west winds Tuesday and Wednesday will reach small craft advisory levels and may reach gale force. Open Waters...The Gale Warning continues until midnight tonight for the south half of Lake Michigan and until 3 AM CST Monday for the north half. Southeast winds will gust to 45 knots during this time. Waves will be 10 to 15 feet this evening, subsiding from south to north after midnight. The next system will move through on Tuesday. Gusty west winds may reach gale force later Tuesday and Wednesday. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...Small Craft Advisory until 6 AM CST Monday for LMZ643>646. && Update...Gehring Tonight/Monday and Aviation/Marine...Marquardt Monday Night through Sunday...Cronce
Hazardous weather outlook, Nov 4, 11:17 PM CST, 33 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 1117 PM CST Sun Nov 4 2018 WIZ046-047-051-052-056>060-062>072-060530- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 1117 PM CST Sun Nov 4 2018 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Sunday Strong westerly winds are expected Tuesday through Wednesday as another strong low pressure system moves across the Great Lakes. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-060530- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 1117 PM CST Sun Nov 4 2018 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...Tonight A Small Craft Advisory is in effect until 6 AM for gusty southwest winds and high waves. .DAYS TWO THROUGH SEVEN...Monday through Sunday Another strong low pressure system will bring a period of strong westerly winds Tuesday through Wednesday. Gale force gusts will once again be possible. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-060530- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 1117 PM CST Sun Nov 4 2018 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight A Gale Warning is in effect until 3 AM for the north half of the open waters for southeast gales of 35 to 40 knots. Very high waves will continue over the west half of the lake but gradually fall during the overnight. .DAYS TWO THROUGH SEVEN...Monday through Sunday Another strong low pressure system moving through the Great Lakes will impact the area Monday night through Wednesday, resulting in another period of likely gale force winds. www.weather.gov/mkx
In the hours before
Local storm report, Nov 4, 8:06 PM CST, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
806 PM CST SUN NOV 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM NON-TSTM WND GST 1 E SHEBOYGAN 43.75N 87.69W
11/04/2018 M56 MPH LMZ643 WI C-MAN STATION
40 MPH SUSTAINED.
&&The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 11:13 PM CST | Small Craft Advisory | MKX | 10 hr | |
| Nov 5, 3:07 AM CST | Gale Watch | MKX | 12 hr | |
| Nov 5, 3:02 PM CST | Gale Warning | MKX | 33 hr | |
| Nov 5, 4:53 PM CST | Small Craft Advisory | MKX | 16 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.